MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX27508UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Occlusion (1984); Thrombus (2101)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure, a total of three resolute onyx drug eluting stent were used to treat a non- tortuous and moderately calcified lesion, located in the proximal left anterior descending artery, exhibiting 95% stenosis.There were no abnormalities in relation to anatomy.There was no damage noted to packaging.There were no issues noted when removing the devices from the hoop/tray.The devices were inspected with no issues identified.Negative prep was performed with no issues noted.The lesions were pre-dilated.The devices did not pass through a previously-deployed stent.Resistance was not encountered when advancing the devices.Excessive force was not used during delivery.One 2.75x12mm resolute onyx was implanted at the ostium of the prox lad, one inflation to max pressure 18atm.The stent was post dilated to 20 atm.One 2.75x8mm resolute onyx was implanted at the ostium of the prox lad, one inflation to max pressure 18atm.The stent was post dilated to 18atm.One 2.75x12mm resolute onyx was implanted in the proximal subsection of the prox lad, one inflation to max pressure 18atm.The balloon of the 2.75x8mm resolute onyx, and a non-medtronic balloon were used to post dilate to 20atm.Approx, 9 days post implant, the patient presented with stemi.The stents in the lad were 100% occluded.Stent thrombosis was reported.The lesion in the lad was heavily calcified with severe angulation and severe tortuosity.Aspiration thrombectomy was performed.Three overlapping non-medtronic stents were implanted.The prox was post dilated to 3.2mm.The patient is reported as being alive without injury.
 
Additional Manufacturer Narrative
Image evaluation summary: the images capture the previously deployed resolute onyx stents in the lad with 100% occlusion.Stent thrombosis is visible.Aspiration thrombectomy was then performed throughout the lad.After initial aspiration, blood flow begins to restore in the lad however diffuse thrombus is still evident within the deployed stents in the vessel.Further aspiration thrombectomy is performed.The images then capture the successful deployment of three non-medtronic stents within the lad.The final image captures the lad after multiple treatment, with no thrombus evident.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7556731
Report Number9612164-2018-01294
Device Sequence Number1432750
Product Code NIQ
UDI-Device Identifier00643169556874
UDI-Public00643169556874
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2019
Device Catalogue NumberRONYX27508UX
Device Lot Number0008807455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Initial Date Received by Manufacturer 05/05/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient Weight72